Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Denver/Boulder, CO

September 6, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 6, 2007, 3:13 PM MDT for Lincoln County, Colorado. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 3:13 PM MDT (21:13 UTC)
Expired
Sep 6, 2007, 3:24 PM MDT
In force
11 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 062113
SVRBOU
COC073-062215-
/O.NEW.KBOU.SV.W.0161.070906T2113Z-070906T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 415 PM MDT

* AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTHEAST OF ARRIBA...OR ABOUT 26 MILES
  EAST OF LIMON...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARRIBA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3933 10330 3911 10334 3910 10316 3935 10316

$$
1 follow-up statement
000 
WWUS55 KBOU 062124
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT THU SEP 6 2007

COC073-062135-
/O.CAN.KBOU.SV.W.0161.000000T0000Z-070906T2215Z/
LINCOLN CO-
325 PM MDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3933 10330 3911 10334 3910 10316 3935 10316

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:45 AM MDT, 12 hours 28 minutes earlier.

Area forecast discussion, Sep 6, 2:45 AM MDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 AM MDT THU SEP 6 2007

.SHORT TERM...AN UPPER LEVEL TROUGH WILL GRADUALLY MOVE EASTWARD
ACROSS THE AREA THIS MORNING INTO THE AFTERNOON HOURS.  AREA OF QG
ASCENT IS FCST TO MOVE OUT OF NERN CO BY 21Z WITH FAIRLY STG QG
DESCENT OVER NRN CO THEREAFTER.  CROSS-SECTIONS SHOW CONSIDERABLE
MID LEVEL DRYING MOVING INTO THE MTNS BY 18Z AND ACROSS NERN CO
DURING THE AFTN HOURS.  PCPN SHOULD GRADUALLY END IN THE MTNS THIS
MORNING BUT WILL LINGER OVER THE NERN PLAINS THRU THE AFTN HOURS
BEFORE ENDING BY 00Z OR SO.  COULD SEE A FEW STRONGER STORMS DEVELOP
OVER THE NERN PLAINS THIS AFTN IF ENOUGH HEATING OCCURS AS MID LEVEL
COLD POCKET MOVES ACROSS.  WITH LOWERING WET BULB ZEROS AND
INCREASING MID LVL FLOW AN ISOLD STORM OR TWO COULD BRIEFLY BECOME
SVR WITH MARGINAL LARGE HAIL AND STG WINDS PSBL.  HIGH TEMPS THIS
AFTN WILL BE A FEW DEGREES COOLER THAN YESTERDAY ALONG THE FRONT
RANGE WITH HIGHS OVER THE NERN PLAINS 5 TO 10 DEGREES COOLER DUE TO
EXPECTED CLOUD COVER AND LINGERING PCPN.  FOR TONIGHT ANY LINGERING
PCPN SHOULD END BY EARLY EVENING OVER THE NERN PLAINS WITH DRY
CONDITIONS ELSEWHERE.

.LONG TERM...MODELS SHOW THE UPPER RIDGE FLATTENING DOWN WELL TO OUR
SOUTH THROUGH THE PERIOD.  THEY HAVE MAINLY ZONAL FLOW ALOFT OVER
THE FORECAST AREA FRIDAY THROUGH SATURDAY NIGHT.  THE SPEEDS ARE
FAIRLY WEAK FRIDAY BUT INCREASE INTO THE 70-85 KNOT RANGE BY
SATURDAY NIGHT AS A BIT A JET MAXIMUM MOVES IN.  BENIGN SYNOPTIC
SCALE ENERGY IS PROGGED OVER THE FORECAST AREA FRIDAY AND FRIDAY
NIGHT...WITH WEAK UPWARD MOTION SATURDAY...BECOMING A BIT STRONGER
UPWARD SATURDAY NIGHT INTO SUNDAY.  BOTH MODELS HAVE A DECENT COLD
FRONT AND AN UPSLOPE SURGE MOVING INTO THE FORECAST AREA SUNDAY FROM
03Z TO 09Z.  MOISTURE IS PRETTY SPARSE FOR THE FORECAST AREA FRIDAY
INTO MID DAY SATURDAY.  THEN IT IS PROGGED TO INCREASE IN THE MID
AND UPPER LEVELS.  BOTH MODELS SHOW THE LOWER LEVELS OF THE PLAINS
AND FOOTHILLS MOISTENING UP BEHIND THE UPSLOPE LATE SATURDAY NIGHT
INTO SUNDAY.  BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE 40S F
FRIDAY...AND LOWER 30S TO LOWER 40S F ON SATURDAY.  THESE VALUES
INCREASE OVER THE PLAINS SATURDAY NIGHT INTO SUNDAY.  THE
PRECIPITABLE WATER VALUES ARE IN THE 0.55 TO 0.70 INCH RANGE FRIDAY
...AND THE 0.30 TO 0.60 INCH RANGE SATURDAY.  THERE IS A MINIMAL
THETA-E AXIS OVER CENTRAL COLORADO LATE FRIDAY...OTHERWISE ITS
ABSENT FROM THE FORECAST AREA.   THERE IS ALMOST NO CAPE FOR THE
FORECAST AREA THROUGH THE PERIOD.  THE QPF GRIDS HAVE NO MEASURABLE
PRECIPITATION FOR THE FORECAST AREA THROUGH SATURDAY.  THERE IS A
BIT OVER THE EAST SATURDAY NIGHT INTO SUNDAY.  WILL LEAVE POPS
OUT...AS CURRENT GRIDS DO...THROUGH EARLY SATURDAY AFTERNOON.  WILL
PUT 10%S IN OVER ALL THE FORECAST AREA SATURDAY NIGHT.  FOR
TEMPERATURES...FRIDAYS HIGHS WILL BE 0.5 TO 2.0 C COOLER THAN
TODAYS.  SATURDAYS READINGS WARM UP 2.0 TO 4.0 C OVER FRIDAYS
HIGHS.  FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...BOTH MODELS
SHOW SUNDAY TO BE COOLER.  WILL ALSO MAKE SOME COSMETIC CHANGES TO
THE LATER DAYS...OTHERWISE NO CHANGES.

&&

.AVIATION...MAY SEE SOME ISOLD TSTMS DVLP BY MID TO LATE AFTN MAINLY
TO THE NORTH AND EAST OF THE AIRPORT.  OTHERWISE EXPECT VFR
CONDITONS TODAY AND TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RPK/RJK
Hazardous weather outlook, Sep 6, 11:14 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MDT THU SEP 06 2007

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MDT THU SEP 06 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND A FEW POSSIBLE THUNDERSTORMS WILL CONTINUE
MOVING OUT OF THE MOUNTAINS AND FOOTHILLS THROUGH MID-AFTERNOON.
RAINFALL FROM THESE SHOWERS WILL BE LIGHT.  BY LATE AFTERNOON...
DRIER AND MORE STABLE AIR WILL BE MOVING OVER THE STATE FROM THE
WEST...BRINGING AN END TO SHOWER ACTIVITY.  ON THE FAR NORTHEASTERN
PLAINS...BANDS OF LIGHT RAIN SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE MUCH OF THE AFTERNOON...BUT THE THREAT
OF SEVERE THUNDERSTORMS APPEARS MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COOLER...MORE MOIST AIR MASS IS EXPECTED TO GET INTO THE FORECAST
AREA SATURDAY NIGHT INTO SUNDAY MORNING. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY BEGINNING LATE SATURDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/GIMMESTAD

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.